Existence and uniqueness of solutions for gradient systems without a compactness embedding condition. (English) Zbl 1513.35121

Summary: This paper is devoted to the existence and uniqueness of solutions for gradient systems of evolution which involve gradients taken with respect to time-variable inner products. The Gelfand triple \((V,H,V')\) considered in the setting of this paper is such that the embedding \(V\hookrightarrow H\) is only continuous.


35F20 Nonlinear first-order PDEs
35F25 Initial value problems for nonlinear first-order PDEs
35F30 Boundary value problems for nonlinear first-order PDEs
35K57 Reaction-diffusion equations
47H05 Monotone operators and generalizations
47J05 Equations involving nonlinear operators (general)
Full Text: DOI


[1] Ahmed, N. U.; Xiang, X., Existence of solutions for a class of nonlinear evolution equations with nonmonotone perturbations, Nonlinear Anal., Theory Methods Appl. 22 (1994), 81-89 · Zbl 0806.34051
[2] Amann, H., Linear and Quasilinear Parabolic Problems. Vol. 1: Abstract Linear Theory, Monographs in Mathematics 89, Birkhäuser, Basel (1995) · Zbl 0819.35001
[3] Arendt, W.; Chill, R., Global existence for quasilinear diffusion equations in isotropic nondivergence form, Ann. Sc. Norm. Super. Pisa, Cl. Sci. 9 (2010), 523-539 · Zbl 1223.35202
[4] W. Arendt, A. Grabosch; G. Greiner; U. Moustakas; R. Nagel; U. Schlotterbeck; U. Groh; H. P. Lotz; F. Neubrander, One-Parameter Semigroups of Positive Operators, Lecture Notes in Mathematics 1184, Springer, Berlin R. Nagel (1986) · Zbl 0585.47030
[5] Attouch, H.; Damlamian, A., Strong solutions for parabolic variational inequalities, Nonlinear Anal., Theory, Methods Appl. 2 (1978), 329-353 · Zbl 0395.35045
[6] Barbu, V., Nonlinear Semigroups and Differential Equations in Banach Spaces, Editura Academiei Republicii Socialiste România, Bucharest; Noordhoff International Publishing, Leyden (1976) · Zbl 0328.47035
[7] Boussandel, S., Global existence and maximal regularity of solutions of gradient systems, J. Differ. Equations 250 (2011), 929-948 · Zbl 1209.47020
[8] Brézis, H., Opérateurs maximaux monotones et semi-groupes de contractions dans les espaces de Hilbert, North-Holland Mathematics Studies 5, Notas de Matemática (50). North-Holland Publishing, Amsterdam; American Elsevier Publishing, New York (1973), French · Zbl 0252.47055
[9] Chill, R.; Fašangová, E., Gradient Systems, Lecture Notes of the 13th International Internet Seminar, MatfyzPress, Praha (2010)
[10] Fučík, S.; Kufner, A., Nonlinear Differential Equations, Studies in Applied Mechanics 2, Elsevier, Amsterdam (1980) · Zbl 0426.35001
[11] Hestenes, M. R., Applications of the theory of quadratic forms in Hilbert space to the calculus of variations, Pac. J. Math. 1 (1951), 525-581 · Zbl 0045.20806
[12] Hirano, N., Nonlinear evolution equations with nonmonotonic perturbations, Nonlinear Anal., Theory Methods Appl. 13 (1989), 599-609 · Zbl 0682.34010
[13] Ladyženskaja, O. A.; Solonnikov, V. A.; Ural’ceva, N. N., Linear and Quasilinear Equations of Parabolic Type, Translations of Mathematical Monographs 23, American Mathematical Society, Providence (1968) · Zbl 0174.15403
[14] Leoni, G., A First Course in Sobolev Spaces, Graduate Studies in Mathematics 105, American Mathematical Society, Providence (2009) · Zbl 1180.46001
[15] Lieberman, G. M., Second Order Parabolic Differential Equations, World Scientific, Singapore (1996) · Zbl 0884.35001
[16] Lions, J.-L., Quelques méthodes de résolution des problèmes aux limites non linéaires, Etudes mathematiques, Dunod, Paris (1969), French · Zbl 0189.40603
[17] Littig, S.; Voigt, J., Porous medium equation and fast diffusion equation as gradient systems, Czech. Math. J. 4 (2015), 869-889 · Zbl 1363.35083
[18] Ôtani, M., On the existence of strong solutions for \(\frac{ du}{ dt}(t)+\partial\psi^1(u(t))- \partial\psi^2(u(t))\ni f(t)\), J. Fac. Sci., Univ. Tokyo, Sect. I A 24 (1977), 575-605 · Zbl 0386.47040
[19] Ôtani, M., Nonmonotone perturbations for nonlinear parabolic equations associated with subdifferential operators, Cauchy problems, J. Differ. Equations 46 (1982), 268-289 · Zbl 0495.35042
[20] Pazy, A., Semigroups of Linear Operators and Applications to Partial Differential Equations, Applied Mathematical Sciences 44, Springer, New York (1983) · Zbl 0516.47023
[21] Roubíček, T., Nonlinear Partial Differential Equations with Applications, ISNM. International Series of Numerical Mathematics 153, Birkhäuser, Basel (2013) · Zbl 1270.35005
[22] Showalter, R. E., Monotone Operators in Banach Space and Nonlinear Partial Differential Equations, Mathematical Surveys and Monographs 49, American Mathematical Society, Providence (1997) · Zbl 0870.35004
[23] Zeidler, E., Nonlinear Functional Analysis and Its Applications. II/B: Nonlinear Monotone Operators, Springer, New York (1990) · Zbl 0684.47029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.